Alert archive / Oklahoma / Flash Flood Warnings in 2001

Flash Flood Warning 10, NWS Norman, OK

September 4, 2001Marshall County, Oklahoma

NWS Norman, OK issued this flash flood warning at Sep 4, 2001, 11:25 AM CDT for Marshall County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 4, 2001, 11:25 AM CDT (16:25 UTC)
Expired
Sep 4, 2001, 2:30 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Marshall County, OK

The radar

The Dallas/Ft Worth radar (KFWS), 157 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOUN 041627
FFWOKC
OKC095-041930-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1125 AM CDT TUE SEP 4 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MARSHALL COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 230 PM CDT

* AT 1125 AM CDT...DOPPLER RADAR DETECTED THAT VERY HEAVY RAIN WAS   
FALLING OVER SOUTHERN MARSHALL COUNTY...INCLUDING THE LAKE TEXOMA 
RECREATION AREAS. THE STORMS... WHICH WERE PRODUCING RAINFALL RATES 
OF 2 INCHES OR MORE PER HOUR... WERE MOVING SLOWLY NORTH AT 5 MPH. 

* LOCATIONS IN THE WARNING INCLUDE KINGSTON...MCBRIDE...WILLIS AND
  WOODVILLE

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AND FARM
LAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.

LAT...LON 3384 9683 3385 9662 3400 9663 3402 9691

CJS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 3:00 AM CDT, 8 hours 25 minutes earlier.

Area forecast discussion, Sep 4, 3:00 AM CDT, 8 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
300 AM CDT TUE SEP 4 2001

UPPER LOW OVER WEST TEXAS SHOULD MAINTAIN SUFFICIENT SUPPORT FOR
ADDITIONAL TSRA TODAY ACROSS THE SOUTHERN HALF OF THE AREA...MAINLY
OF THE AFTERNOON/EVENING VARIETY. ETA/AVN AGREE WITH STRETCHING
UPPER LOW NORTHWARD ACROSS THE AREA WED/THURS AS SHORTWAVE TROUGH
CURRENTLY OVER THE GULF OF ALASKA CUTS OFF OVER THE NORTHERN ROCKIES
BY THURSDAY MORNING. THIS SOLUTION IS DRASTICALLY DIFFERENT FROM
PREVIOUS MODEL RUNS AND IF IT VERIFIES WOULD LIKELY RESULT IN A MUCH
LONGER PERIOD OF WET WEATHER FOR THE AREA THAN CURRENTLY FORECAST
BEGINNING FRIDAY NIGHT AND LASTING THROUGH SUNDAY AND POSSIBLY
MONDAY...HOWEVER WILL WAIT FOR FUTURE MODEL CONSISTENCY BEFORE
MAKING LARGE CHANGES. FOR NOW WILL REISSUE THE EXTENDED FORECAST
PRETTY MUCH AS IS AND BRIEF THE DAY SHIFT.

GAG 92/66/91/68 0022
PNC 92/66/91/68 0022
HBR 90/68/90/70 3333
OKC 90/68/90/70 2233
SPS 90/68/90/70 3333
DUR 88/70/88/70 3333

.OUN...
OK...NONE.
TX...NONE.
JAMES

In the hours before

Local storm report, Sep 4, 10:21 AM CDT, 1 hour 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1021 AM CDT TUE SEP 04 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0645 PM    FRIENDSHIP                OK   60 MPH WIND GUST
09/03/01   JACKSON                        PUBLIC REPORT

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 2:25 PM CDTFlash Flood WarningOUNMarshall3 hr
Sep 4, 5:46 PM CDTSevere Thunderstorm WarningOUNCuster, Roger Mills44 min
Sep 4, 6:00 PM CDTSevere Thunderstorm WarningOUNBeckham, Washita45 min
Sep 4, 6:42 PM CDTSevere Thunderstorm WarningOUNBeckham48 min

Nearby

Flash Flood Warnings in Oklahoma, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.